Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

June 7, 2022Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 7, 2022, 5:21 AM EDT for Walker County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2022, 5:21 AM EDT (09:21 UTC)
Expired
Jun 7, 2022, 5:45 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

County Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

048 
WWUS82 KFFC 070921
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Tue Jun 7 2022
 
GAZ001-002-070945-
Walker GA-Dade GA-
521 AM EDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of Walker and
southwestern Dade Counties through 545 AM EDT...

At 521 AM EDT, a strong thunderstorm was over Sulpher Springs, or 12
miles south of Trenton, moving east at 35 mph.

HAZARD...Winds up to 40 mph, up to penny sized hail and frequent 
         lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Lightning is one of nature's 
         leading killers. If you can hear thunder, you are close 
         enough to be struck by lightning.

Locations impacted include...
Lafayette, Chickamauga, Naomi, Center Post, Rising Fawn, Suttles
Mill, Noble, Cloudland Canyon State Park, Cooper Heights and Rock
Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3487 8527 3485 8526 3485 8524 3481 8520
      3478 8520 3477 8517 3475 8515 3473 8517
      3472 8517 3472 8515 3459 8518 3459 8535
      3458 8536 3459 8537 3459 8553 3483 8558
TIME...MOT...LOC 0921Z 262DEG 30KT 3470 8555 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:03 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 7, 4:03 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
403 AM EDT Tue Jun 7 2022

...Morning Area Forecast Discussion...

.SHORT TERM /Today through Wednesday/...

Tricky forecast on tap as much of the period will be characterized
by mostly zonal flow aloft and multiple potential impulses
traversing this flow along an enhanced moisture field. CAMs are
struggling to have much consensus on what resultant areas of semi-
organized convection develop, even with the first wave approaching
the NW CWA early this morning. Given such a setup and uncertainty in
what waves or influence of outflow boundaries from periods of
remnant rounds of showers and storms, have maintained at least
chance pops throughout the period across north GA. Progged SBCAPE is
pretty decent in the 2000-3000 J/kg range this afternoon, then
possibly even greater for Wednesday, so strong to isolated severe
thunderstorm development could be further aided diurnally. There is
a bit more consensus on a stronger shortwave swinging into the north
Wednesday afternoon, so there could be a bit greater chance of an
MCS or more organized round of storms then. SPC does have about our
northern half of the CWA outlooked in a Marginal Risk both today and
Wednesday. Thinking the main threats with convection throughout the
short term will be strong to damaging winds, though some hail could
also be included with afternoon/evening rounds. Storm total QPF is
upwards of one to two inches in parts of our north and west, though
any training in the north from multiple rounds could bring locally
higher amounts with possible isolated flooding.

Temps look be a bit limited close to seasonal norms in north GA,
though parts of central GA may reach a few degrees above climo
(in the low 90s) where less moisture/convective impact is
expected.

Baker

.LONG TERM /Wednesday Night through Monday/...

To kick off the long term period, the mid-levels are in the midst
of a shift to a regime of broad troughing across the eastern
CONUS. Lingering showers and storms are possible overnight
Wednesday as a tandem mid-level disturbance and local maxima in
moisture swings across TN. There is a bit of divergence among
global models regarding shower and thunderstorm chances for
Thursday afternoon. The Euro resolves a moist atmospheric column
and a drifting shortwave disturbance or two across the forecast
area, while the GFS shows what would likely be the driest day in
the extended. Have opted for a middle-of-the-road solution for
now with low- end chance PoPs.

There is good agreement that as we move into the weekend, a
shortwave trough will dig across the Midwest and into the Ohio River
Valley. A lobe of low pressure develops in response just north of
the ArkLaMiss early Friday, and begins a northeastward trek
toward the mid-Atlantic. With deep moisture throughout the column,
Saturday looks poised to feature a rather amorphous blob of
convection across much of the forecast area. The airmass will be
sufficiently unstable (thanks to highs just about 5-10 degrees
above climo) to support increased coverage of showers and
thunderstorms. Behind the low, it remains to be seen how quickly
moisture is scoured away. A strong surface high slides into place
across the TN River Valley by late Saturday via the EC, and any
lingering showers and storms on Sunday would be confined to the
southern portion of the CWA, where a stationary boundary is
progged to drape across the FL panhandle. The GFS holds on to PoPs
through Monday as much of the southeast is situated in a weakness
in low level flow. Owing to this uncertainty, not ready to take
the plunge with one solution over the other, so have stuck with
the blend for now.

96

&&

.AVIATION...
06Z Update...
Some IFR/MVFR cigs are possible across most of the sites this
morning after about 10z, otherwise there is some cloud coverage
near 5-7 kft and alto level. Could see some reduced vsbys from patchy
fog as well, especially near the sites that had SHRA/TSRA late
yesterday. Any lower cigs should have some improvement after 14z
and then transition to daytime cu field 3500-5000 ft. An upper
impulse could allow for SHRA/TSRA across the northern sites
earlier today, but greater chance looks to be this afternoon and
have VCSH by 17z and prob30 for TSRA from 20-00z. Initial SE/SSE
winds 4-8 kts should shift to SW by 14z or a little earlier then
have magnitudes 6-7 kts during the day. Winds then look to be
light SW to calm for this evening into Wednesday morning.

//ATL Confidence...06Z Update...
Medium on cigs this morning and possible earlier SHRA/TSRA
chances.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  87  69 /  30  30  50  20
Atlanta         86  70  85  70 /  40  30  60  30
Blairsville     79  63  79  64 /  70  60  70  50
Cartersville    84  68  84  67 /  50  50  70  40
Columbus        91  71  90  71 /  20  20  40  20
Gainesville     83  69  82  69 /  50  40  60  30
Macon           91  69  91  71 /  20  20  40  20
Rome            84  69  84  68 /  50  60  70  40
Peachtree City  89  68  86  68 /  30  30  60  30
Vidalia         91  72  92  73 /  20  10  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....96
AVIATION...Baker
Hazardous weather outlook, Jun 7, 5:10 AM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
510 AM EDT Tue Jun 7 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
510 AM EDT Tue Jun 7 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected across portions
of north and central Georgia today. A few strong to severe
thunderstorms are possible, capable of producing gusty to
damaging winds, small hail, locally heavy rainfall, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated to scattered thunderstorms are possible across much of
north and central Georgia Wednesday through Sunday, primarily
during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 7, 5:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 AM EDT Tue Jun 7 2022

GAZ001-002-070945-
Walker GA-Dade GA-
521 AM EDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of Walker and
southwestern Dade Counties through 545 AM EDT...

At 521 AM EDT, a strong thunderstorm was over Sulpher Springs, or 12
miles south of Trenton, moving east at 35 mph.

HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Lafayette, Chickamauga, Naomi, Center Post, Rising Fawn, Suttles
Mill, Noble, Cloudland Canyon State Park, Cooper Heights and Rock
Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3487 8527 3485 8526 3485 8524 3481 8520
      3478 8520 3477 8517 3475 8515 3473 8517
      3472 8517 3472 8515 3459 8518 3459 8535
      3458 8536 3459 8537 3459 8553 3483 8558
TIME...MOT...LOC 0921Z 262DEG 30KT 3470 8555

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:33 AM EDTSpecial Weather StatementFFCChattooga27 min
Jun 7, 2:48 PM EDTSpecial Weather StatementFFCDade, Walker27 min
Jun 7, 3:49 PM EDTSpecial Weather StatementFFCWalker, Whitfield26 min
Jun 7, 4:07 PM EDTSpecial Weather StatementFFCChattooga23 min
Jun 7, 4:32 PM EDTSpecial Weather StatementFFCChattooga28 min
Jun 7, 4:59 PM EDTSpecial Weather StatementFFCFloyd31 min
Jun 7, 5:39 PM EDTSpecial Weather StatementFFCBartow36 min
Jun 7, 6:47 PM EDTSpecial Weather StatementFFCMadison28 min
Jun 7, 6:56 PM EDTSpecial Weather StatementFFCCobb34 min
Jun 7, 7:54 PM EDTSpecial Weather StatementFFCFloyd36 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.